Pennsylvania, 2008

Strong Wind in Pennsylvania, March 5, 2008

March 5, 2008 · NWS PHI · 4 events in 4 counties and zones

The combination of strong northwest winds behind a cold front and saturated grounds from the heavy rain pushed over some weak trees during the morning of the 5th. Measured wind gusts were mainly around 40 mph, but this was enough to cause some damage.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

The combination of strong northwest winds behind a cold front and saturated grounds from the heavy rain pushed over some weak trees during the morning of the 5th. Measured wind gusts were mainly around 40 mph, but this was enough to cause some damage.

In Berks County, in Exeter Township, a 17-year-old student escaped injury after a tree fell onto the windshield of the vehicle. In Union Township, a downed tree took down wires and caused outages to 900 people. In Chester County, in Phoenixville, a downed tree crushed a fence in Phoenixville. In Delaware County, a downed 90 foot oak tree crashed onto a 13,000 volt power line and caused outages to 1,200 PECO customers. In Northampton County, a downed tree blocked a roadway in Palmer Township. A downed pole in Glendon resulted in outages to 350 Metropolitan Edison customers.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 5, 5:07 AM EST, 1 hour 53 minutes earlier.

Area forecast discussion, Mar 5, 5:07 AM EST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
507 AM EST WED MAR 5 2008

.SYNOPSIS...
LOW PRESSURE LOCATED IN NORTHEASTERN PENNSYLVANIA WITH A TRAILING
COLD FRONT EARLY THIS MORNING WILL TRACK NORTHEASTWARD TODAY.
THIS WILL SWEEP A COLD FRONT ACROSS OUR AREA THIS MORNING. THE
STORM WILL THEN MOVE INTO NEW ENGLAND DURING THE DAY TODAY. HIGH
PRESSURE WILL THEN BUILD NORTHEASTWARD TONIGHT INTO THURSDAY. A
WEAK COLD FRONT IS EXPECTED TO MOVE INTO OUR AREA THURSDAY NIGHT,
THEN STALL NEARBY OR DISSIPATE. ANOTHER LOW PRESSURE SYSTEM IS
EXPECTED TO DEVELOP ACROSS THE GULF COAST STATES AND MOVE
NORTHEASTWARD TO THE MID ATLANTIC REGION FRIDAY NIGHT. THIS STORM
WILL THEN LIFT NORTHEAST OF THE REGION DURING SATURDAY. HIGH
PRESSURE IS THEN EXPECTED TO BUILD OVER OUR AREA ON SUNDAY AND
LINGERING INTO EARLY NEXT WEEK. A COLD FRONT MAY THEN APPROACH OUR
AREA LATER TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
RUNNING A LITTLE BEHIND EARLY THIS MORNING, AS A RATHER
IMPRESSIVE CONVECTIVE LINE RACED ACROSS MOST OF OUR AREA. ANYHOW,
A SURFACE MAP ANALYSIS EARLY THIS MORNING SHOWS LOW PRESSURE
ACROSS NORTH-CENTRAL PENNSYLVANIA WITH A TRAILING COLD FRONT
SOUTHWARD THROUGH EASTERN MARYLAND. A WARM FRONT CONTINUES TO WORK
NORTHWARD AS WELL AND IS NOW LOCATED IN NORTHERN NEW JERSEY. A
POTENT FORCED LINE OF CONVECTION FORMED TO OUR SOUTHWEST EARLIER
IN THE NIGHT AND THAT HAS RACED ITS WAY NORTHEASTWARD AND BECAME
MORE ORGANIZED AS STRONG FRONTAL FORCING AND UPPER-LEVEL
DIFFLUENCE MOVED OVERHEAD. MINIMAL INSTABILITY WAS PRESENT HOWEVER
FORCING AND A SCREAMING WIND FIELD WAS PLENTY TO INITIATE AND
SUSTAINED THE FAST MOVING SQUALL LINE. THE VAD WIND PROFILE FROM
KDIX DOPPLER RADAR INDICATED 65 KNOT WINDS AT 2000 FEET. IT
APPEARS THE CONVECTIVE SQUALL LINE WAS NOT DEEP WITH RESPECT TO
VERTICAL GROWTH, HOWEVER IT DID NOT TAKE MUCH TO TAP THE STRONG
WIND FIELD JUST ABOVE THE SURFACE. AS A RESULT, LOCALIZED WIND
GUSTS BETWEEN 55 AND 65 MPH HAVE OCCURRED ALONG THIS LINE, WHICH
NOW IS WELL EAST OF THE JERSEY SHORE. ALL SEVERE THUNDERSTORM
WATCHES HAVE BEEN CANCELLED. TORRENTIAL RAINFALL ACCOMPANIED THE
LINE HOWEVER THAT DID NOT LAST TOO LONG, HOWEVER A LARGE AREA OF
MODERATE TO HEAVY RAIN WAS BEHIND THE LINE AND IS QUICKLY PIVOTING
NORTHEASTWARD.

WE HAD CATEGORICAL POPS EARLY THIS MORNING HOWEVER THIS TAPERED
FROM SOUTH TO NORTH AS THE MORNING PROGRESSED. AN UPDATE WAS DONE
TO THE GRIDS TO SPEED UP THE TIMING OF TAPERING OFF THE
PRECIPITATION BASED ON RADAR TRENDS. WATER VAPOR IMAGERY SHOWS A
WELL DEFINED MIDLEVEL CIRCULATION MOVING INTO WESTERN
PENNSYLVANIA. ADDITIONAL LIFT AHEAD OF THIS HAS PRODUCED AND AREA
RENEWED PRECIPITATION FROM CENTRAL PENNSYLVANIA TO FAR NORTHERN
VIRGINIA. THIS COULD ROTATE THROUGH AND CLIP OUR FAR WESTERN
COUNTIES.

THIS STORM SYSTEM WILL LIFT TO THE NORTHEAST THROUGH THIS MORNING
AND MOVE INTO NEW ENGLAND THIS AFTERNOON, ALLOWING AT LAST SOME
CLEARING TO EVENTUALLY WORK INTO THE REGION. SPEAKING OF CLEARING,
IR SATELLITE IMAGERY SHOWING THE DRY SLOT WORKING INTO THE
DELMARVA ATTM WITH SOME CLEARING NOTED. ONCE THE COLD FRONT SWEEPS
THROUGH THIS MORNING, WINDS WILL SHIFT TO THE WEST. FORECAST
SOUNDINGS VIA BUFKIT INDICATE THE MIXED LAYER BECOMES DEEPER AS
THE DAY WEARS ON DUE TO CAA. A PRESSURE GRADIENT WILL TIGHTEN UP
SOME FOR AWHILE TODAY, THEREFORE WINDS ARE EXPECTED TO GUST TO
ABOUT 35 MPH TODAY WHICH IS BELOW ADVISORY CRITERIA. THERE COULD
BE A LULL IN THE WINDS THOUGH FOR A TIME THIS MORNING BEHIND THE
CURRENTLY PIVOTING RAIN SHIELD. COULD SEE A FEW TREES COME DOWN
WITH ANY GUSTY WINDS TODAY DUE TO THE SATURATED GROUND.

FOR HIGH TEMPERATURES TODAY, WENT WELL ABOVE MOS GUIDANCE NEARLY
EVERYWHERE BASED ON THE WARM TEMPERATURES EARLY THIS MORNING. WE
SHOULD SEE HIGHS OCCUR EARLY THIS MORNING THEN FALL SOME.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
AS LOW PRESSURE LIFTS UP THROUGH MAINE AND INTO THE CANADIAN
MARITIMES THIS EVENING, HIGH PRESSURE WILL GRADUALLY BUILD EASTWARD
TOWARD OUR REGION. THIS HIGH WILL REMAIN OVER OUR AREA ON THURSDAY,
HOWEVER THE UPPER-LEVEL FLOW REMAINS FAST THEREFORE THE TRANQUIL
WEATHER SEEMS TO BE SHORT-LIVED. A WEAK COLD FRONT SHOULD ENTER OUR
AREA THURSDAY NIGHT INTO EARLY FRIDAY, HOWEVER IT MAY STALL OR
DISSIPATE. WE INDICATED SOME SLIGHT CHC POPS NORTH AND WEST OF
INTERSTATE 95 THURSDAY NIGHT AS THIS SYSTEM MAY TOSS A FEW RAIN OR
SNOW SHOWERS OUR WAY. OVERALL THOUGH, IT APPEARS RATHER WEAK AND
MOISTURE STARVED. CLOUDS WILL THE BE ON THE INCREASE LATER
THURSDAY INTO FRIDAY AS OUR NEXT STORM SYSTEM APPROACHES. GENERALLY
USED A BLEND OF THE MOS GUIDANCE WITH CONTINUITY FOR TEMPERATURES.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
A POTENTIAL SIGNIFICANT STORM MAY IMPACT OUR CWA LATER FRIDAY INTO
SATURDAY. THE MODEL GUIDANCE CONTINUES TO AGREE THAT THERE WILL BE A
STORM IN THE EAST, HOWEVER AS ALWAYS ESPECIALLY THIS FAR OUT IN
TIME, IT COMES DOWN TO THE DETAILS.

AN ELONGATED UPPER-LEVEL TROUGH ACROSS THE CENTRAL UNITED STATES ON
THURSDAY WILL ALLOW FOR CYCLOGENESIS TO TAKE PLACE ACROSS THE GULF
COAST STATES. AS THE UPPER-LEVEL TROUGH AMPLIFIES AND THEN BEGINS TO
LIFT NORTHEASTWARD, THE SURFACE LOW TRACKS INTO THE MID ATLANTIC.
BOTH THE NAM AND GFS AGREE WITH THIS EXCEPT THE UPPER TROUGH AXIS IS
A LITTLE DIFFERENT AT 12Z SATURDAY. THE GFS APPEARS TO HANG BACK
SOME ENERGY WHICH LEADS TO A SLOWER SURFACE LOW DEVELOPMENT AND
MOVEMENT. THE GFS ENSEMBLES INDICATE A STORM HOWEVER THEY OFFER
QUITE THE VARYING TIMING AND STRENGTHEN. THIS APPEARS TO BE TIED TO
THE CONFIGURATION OF THE UPPER-LEVEL TROUGH. INTERESTINGLY ENOUGH
THE ECMWF WITH ITS 12Z/04 RUN, JUMPED THE STORM TRACK TO THE EAST,
WHICH IS IN BETTER LINE WITH THE NAM AND GFS. A GLANCE AT THE
00Z/05 ECMWF, NOW SHOWS IT HAS GONE A LITTLE WEST WITH THE STORM
TRACK. IT APPEARS MILDER AIR ARRIVES AHEAD OF THIS STORM TO
POTENTIALLY PRODUCE A WIDESPREAD RAIN EVENT FOR A GOOD PART OF THE
CWA, HOWEVER CAUTION SHOULD BE MADE HERE AS COLDER AIR RUSHES IN AS
THE STORM IS MOVING BY OUR CWA. OF COURSE THIS WILL ULTIMATELY
DEPEND ON THE OVERALL STORM TRACK. WE WILL NOT GET DETAILED AT
THIS POINT GIVEN THE UNCERTAINTY, AND THAT THE DETAILS WILL
LIKELY WAFFLE BACK AND FORTH. WE WILL HOWEVER CHANGE THE
PRECIPITATION TO STRATIFORM AS OPPOSED TO SHOWERY, AND BUMP POPS
INTO THE LIKELY RANGE FOR MOST AREAS. WE INDICATED BOTH RAIN AND
SNOW FROM ABOUT INTERSTATE 95 NORTH AND WEST WITH POSSIBLY ALL
SNOW IN THE FAR NORTHWESTERN ZONES. THIS IS ALL SUBJECT TO CHANGE.
SINCE THE SYSTEM COULD BE A LITTLE SLOWER IN MOVING OUT, WE
INCREASED THE POPS TO CHC ON SATURDAY.

THIS SYSTEM THEN MOVES AWAY FROM OUR AREA LATE SATURDAY INTO SUNDAY
WITH A TIGHTENED PRESSURE GRADIENT IN ITS WAKE ALONG WITH CAA.
GRADUALLY HIGH PRESSURE SLIDES INTO THE AREA LATER SUNDAY INTO
MONDAY, WITH PERHAPS ANOTHER COLD FRONT TO APPROACH LATE TUESDAY.

&&

.AVIATION /10Z WEDNESDAY THROUGH SUNDAY/...
NOW THAT THE FROPA HAS PASSED THE TAF SITES...THEN LOW CONDITIONS
ALONG WITH SHOWERS AND SCT THUNDERSTORMS AND LLWS WILL BE ENDING.
THE CONDITIONS WILL IMPROVE BEHIND IT WITH CIGS COMING BACK TO VFR
...BKN-OVC THIS MORNING AND SCT-BKN THIS AFTERNOON. AREAS SOUTH
AND EAST WILL BE THE FIRST TO IMPROVE AS THE WRAP AROUND MOISTURE
BEHIND THE LOW WILL REMAIN TO THE NORTH. SFC WINDS WILL REMAIN
GUSTY MUCH OF THE DAY WITH GUSTS AROUND 25KT EXPECTED. THE MAINLY
CLEAR VARIETY OF VFR CONDITIONS EXPECTED TONIGHT WITH WINDS
BECOMING LIGHT.

OUTLOOK...
VFR CONDITIONS WILL PREVAIL THU AND THU NIGHT. CLOUDS WILL INCREASE
LATE THU NIGHT AND FRI WITH CIGS LOWERING FRI NIGHT AS MORE RAIN AND
ANOTHER LOW APPROACH FROM THE SOUTH. THE LOW CONDITIONS COULD REMAIN
FOR MUCH OF SAT.

&&

.MARINE...
THE MARINE ZONE HEADLINES IN TRANSITION THIS MORNING WITH SEVERE
THUNDERSTORMS WATCHES BEING ISSUED UP NORTH AND CANCELLED ACROSS THE
SOUTH. THE GALE FLAG WILL REMAIN UP ON THE OCEAN FOR THE MORNING,
BUT BE DROPPED FOR THE BAY, NOW THAT THE FRONT HAS PASSED. A SCA
FLAG WILL BE UP FOR THE DEL BAY FOR TODAY AS WINDS ARE EXPECTED TO
BECOME GUSTY LATER THIS MORNING. THE CWF WILL BE UPDATED AGAIN AT 6AM
WHEN THE NORTHERN SVR WATCH WILL BE CANCELLED. WINDS WILL GRADUALLY
SUBSIDE BACK BELOW SCA CRITERIA IN ALL AREAS THIS EVENING.

&&

.HYDROLOGY...
THE FLOOD WATCH WILL REMAIN UP FOR NOW AS THE HEAVY RAINS ARE
CONTINUING NORTH AND WEST AND THE RIVERS ARE SHOWING THEIR
RESPONSES NOW. PRECIPITATION TOTALS BASED ON RADAR ESTIMATES WILL
BE AROUND 2 INCHES OVER WESTERN PARTS OF OUR CWA (BERKS) AND
BETWEEN 1 AND 2 INCHES OVER MOST OF THE DELMARVA AND NW NJ. THE
COASTAL PLAIN OF NJ HAS HAD AROUND 0.5 TO 1.0 INCHES. A FLOOD
WARNING WILL BE IN EFFECT FOR NORTHERN BERKS COUNTY UNTIL 945 AM.
WE ARE WATCHING THE GAGES ALONG THE SCHUYLKILL RIVER SINCE
LANDINGVILLE HAS GONE ABOVE FLOOD STAGE RECENTLY. RVS - RIVER
STATEMENTS ARE ALSO OUT FOR THE DELAWARE RIVER AND THE LOWER PART
OF THE SUSQUEHANNA RIVER.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH UNTIL 1 PM EST THIS AFTERNOON FOR PAZ054-055-
     060>062-067>071.
NJ...FLOOD WATCH UNTIL 1 PM EST THIS AFTERNOON FOR NJZ001-007>010-
     012-015.
DE...FLOOD WATCH UNTIL 1 PM EST THIS AFTERNOON FOR DEZ001.
MD...FLOOD WATCH UNTIL 1 PM EST THIS AFTERNOON FOR MDZ008.
MARINE...GALE WARNING UNTIL 10 AM EST THIS MORNING FOR ANZ450>455.
     SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR ANZ430-
     431.

&&

SYNOPSIS...GORSE
NEAR TERM...GORSE
SHORT TERM...GORSE
LONG TERM...GORSE
AVIATION...OHARA
MARINE...OHARA
HYDROLOGY...OHARA
Hazardous weather outlook, Mar 5, 4:36 AM EST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
436 AM EST WED MAR 5 2008

NJZ001-007>010-012-015-PAZ054-055-061-062-069-060945-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON-
MONROE-LEHIGH-NORTHAMPTON-BUCKS-
436 AM EST WED MAR 5 2008

...FLOOD WATCH IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER STORM SYSTEM IS FORECAST TO ARRIVE LATER FRIDAY AND
LINGERING INTO SATURDAY. THIS STORM COULD POTENTIALLY BRING
ANOTHER ROUND OF MODERATE TO HEAVY RAINFALL TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-PAZ060-067-068-070-071-060945-
NEW CASTLE-CECIL-BERKS-CHESTER-MONTGOMERY-DELAWARE-PHILADELPHIA-
436 AM EST WED MAR 5 2008

...FLOOD WATCH IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER STORM SYSTEM IS FORECAST TO ARRIVE LATER FRIDAY AND
LINGERING INTO SATURDAY. THIS STORM COULD POTENTIALLY BRING
ANOTHER ROUND OF MODERATE TO HEAVY RAINFALL TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ013-014-019-020-026-027-060945-
WESTERN MONMOUTH-EASTERN MONMOUTH-NORTHWESTERN BURLINGTON-OCEAN-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
436 AM EST WED MAR 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT

AREAS OF HEAVY RAIN IS POSSIBLE THIS MORNING AND COULD LEAD TO
SOME POOR DRAINAGE FLOODING AND PONDING OF WATER ON ROADWAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER STORM SYSTEM IS FORECAST TO ARRIVE LATER FRIDAY AND
LINGERING INTO SATURDAY. THIS STORM COULD POTENTIALLY BRING
ANOTHER ROUND OF MODERATE TO HEAVY RAINFALL TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ012-015-019-020-NJZ016>018-021>025-060945-
KENT DE-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SALEM-GLOUCESTER-CAMDEN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
436 AM EST WED MAR 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND AND SOUTHERN NEW
JERSEY.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER STORM SYSTEM IS FORECAST TO ARRIVE LATER FRIDAY AND
LINGERING INTO SATURDAY. THIS STORM COULD POTENTIALLY BRING
ANOTHER ROUND OF MODERATE TO HEAVY RAINFALL TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-060945-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
436 AM EST WED MAR 5 2008

...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-060945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
436 AM EST WED MAR 5 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Mar 5, 2:13 AM EST, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
213 AM EST WED MAR 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 AM     TSTM WND GST     GEORGETOWN              38.69N 75.39W
03/05/2008  M63.00 MPH       SUSSEX             DE   ASOS

            A 63 MPH WIND GUST WAS MEASURED AT THE GEORGETOWN AIRPORT
            ASSOCIATED WITH A SQUALL LINE.

&&

GORSE
Special weather statement, Mar 5, 2:22 AM EST, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
222 AM EST WED MAR 5 2008

NJZ016>019-021>024-PAZ067-068-070-071-050930-
SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-CHESTER-MONTGOMERY-
DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...PENNSVILLE...GLASSBORO...CAMDEN...
CHERRY HILL...MOORESTOWN...MOUNT HOLLY...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...WEST CHESTER...NORRISTOWN...
MEDIA
222 AM EST WED MAR 5 2008

...STRONG THUNDERSTORMS MOVING INTO SOUTHEASTERN PENNSYLVANIA AND
SOUTHERN NEW JERSEY...

A LINE OF THUNDERSTORMS EXTENDED FROM NEAR KENNETT SQUARE,
PENNSYLVANIA TO NEAR LEWES, DELAWARE AND WAS MOVING NORTHEAST AT
60 MPH.

STRONG GUSTY WINDS TO 70 MPH AND VERY HEAVY RAIN ARE POSSIBLE WITH
THIS LINE OF STORMS.

TAKE SHELTER IMMEDIATELY IF THUNDERSTORMS APPROACH YOUR LOCATION.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE NORTHEASTERN SHORE OF
MARYLAND AND ALL OF DELAWARE UNTIL 5 AM EST.

NIERENBERG
Special weather statement, Mar 5, 3:33 AM EST, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
333 AM EST WED MAR 5 2008

NJZ010-012-013-015-020-051045-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-MERCER-OCEAN-
INCLUDING THE CITIES OF...SOMERVILLE...NEW BRUNSWICK...FREEHOLD...
TRENTON...JACKSON
333 AM EST WED MAR 5 2008

...STRONG THUNDERSTORMS IN NEW JERSEY...

A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR TRENTON TO NEAR
BEACH HAVEN AND WAS MOVING NORTHEAST AT 60 MPH.

VERY HEAVY RAIN AND GUSTY WINDS TO 50 MPH ARE POSSIBLE WITH THIS
LINE OF STORMS.

TAKE SHELTER IMMEDIATELY IF THUNDERSTORMS APPROACH YOUR LOCATION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR CENTRAL AND
NORTHERN NEW JERSEY UNTIL 6 AM EST.

NIERENBERG
Local storm report, Mar 5, 3:36 AM EST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
336 AM EST WED MAR 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 AM     TSTM WND GST     GEORGETOWN              38.69N 75.39W
03/05/2008  M63.00 MPH       SUSSEX             DE   ASOS

            A 63 MPH WIND GUST WAS MEASURED AT THE GEORGETOWN AIRPORT
            IN ASSOCIATION WITH A FAST MOVING SQUALL LINE.

0241 AM     TSTM WND GST     MILLVILLE               39.39N 75.05W
03/05/2008  M52.00 MPH       CUMBERLAND         NJ   ASOS

            A 52 MPH WIND GUST WAS MEASURED AT THE MILLVILLE AIRPORT
            IN ASSOCIATION WITH A FAST MOVING SQUALL LINE.

0250 AM     TSTM WND GST     PHILADELPHIA            40.01N 75.13W
03/05/2008  M54.00 MPH       PHILADELPHIA       PA   ASOS

            A 54 MPH WIND GUST WAS MEASURED AT THE PHILADELPHIA
            INTERNATIONAL AIRPORT IN ASSOCIATION WITH A FAST MOVING
            SQUALL LINE.

0308 AM     TSTM WND GST     ATLANTIC CITY           39.36N 74.44W
03/05/2008  M58.00 MPH       ATLANTIC           NJ   ASOS

            A 58 MPH WIND GUST WAS MEASURED AT THE ATLANTIC CITY
            INTERNATIONAL AIRPORT IN POMONA IN ASSOCIATION WITH A
            FAST MOVING SQUALL LINE.

0308 AM     TSTM WND GST     PHILADELPHIA            40.01N 75.13W
03/05/2008  M52.00 MPH       PHILADELPHIA       PA   ASOS

            A 52 MPH WIND GUST WAS MEASURED AT THE NORTHEAST
            PHILADELPHIA AIRPORT IN ASSOCIATION WITH A FAST MOVING
            SQUALL LINE.

0315 AM     TSTM WND GST     HAMMONTON               39.65N 74.77W
03/05/2008  M49.00 MPH       ATLANTIC           NJ   TRAINED SPOTTER

            A 49 MPH WIND GUST WAS MEASURED IN HAMMONTON IN
            ASSOCIATION WITH A FAST MOVING SQUALL LINE.

&&

GORSE
Local storm report, Mar 5, 5:15 AM EST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
515 AM EST WED MAR 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 AM     TSTM WND GST     GEORGETOWN              38.69N 75.39W
03/05/2008  M63.00 MPH       SUSSEX             DE   ASOS

            A 63 MPH WIND GUST WAS MEASURED AT THE GEORGETOWN AIRPORT
            IN ASSOCIATION WITH A FAST MOVING SQUALL LINE.

0241 AM     TSTM WND GST     MILLVILLE               39.39N 75.05W
03/05/2008  M52.00 MPH       CUMBERLAND         NJ   ASOS

            A 52 MPH WIND GUST WAS MEASURED AT THE MILLVILLE AIRPORT
            IN ASSOCIATION WITH A FAST MOVING SQUALL LINE.

0250 AM     TSTM WND GST     PHILADELPHIA            40.01N 75.13W
03/05/2008  M54.00 MPH       PHILADELPHIA       PA   ASOS

            A 54 MPH WIND GUST WAS MEASURED AT THE PHILADELPHIA
            INTERNATIONAL AIRPORT IN ASSOCIATION WITH A FAST MOVING
            SQUALL LINE.

0308 AM     TSTM WND GST     ATLANTIC CITY           39.36N 74.44W
03/05/2008  M58.00 MPH       ATLANTIC           NJ   ASOS

            A 58 MPH WIND GUST WAS MEASURED AT THE ATLANTIC CITY
            INTERNATIONAL AIRPORT IN POMONA IN ASSOCIATION WITH A
            FAST MOVING SQUALL LINE.

0308 AM     TSTM WND GST     PHILADELPHIA            40.01N 75.13W
03/05/2008  M52.00 MPH       PHILADELPHIA       PA   ASOS

            A 52 MPH WIND GUST WAS MEASURED AT THE NORTHEAST
            PHILADELPHIA AIRPORT IN ASSOCIATION WITH A FAST MOVING
            SQUALL LINE.

0315 AM     TSTM WND GST     HAMMONTON               39.65N 74.77W
03/05/2008  M49.00 MPH       ATLANTIC           NJ   TRAINED SPOTTER

            A 49 MPH WIND GUST WAS MEASURED IN HAMMONTON IN
            ASSOCIATION WITH A FAST MOVING SQUALL LINE.

0415 AM     TSTM WND DMG     EATONTOWN               40.29N 74.06W
03/05/2008                   MONMOUTH           NJ   TRAINED SPOTTER

            TREE DOWN ON TRAILER.

0415 AM     TSTM WND GST     TINTON FALLS            40.27N 74.09W
03/05/2008  E60.00 MPH       MONMOUTH           NJ   TRAINED SPOTTER

&&

JJM
Local storm report, Mar 5, 6:00 AM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
600 AM EST WED MAR 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     TSTM WND GST     LAUREL                  38.56N 75.57W
03/05/2008  M50.00 MPH       SUSSEX             DE   MESONET

            A 50 MPH WIND GUST WAS REPORTED IN LAUREL IN ASSOCIATION
            WITH A FAST MOVING SQUALL LINE.

0208 AM     TSTM WND GST     GEORGETOWN              38.69N 75.39W
03/05/2008  M63.00 MPH       SUSSEX             DE   ASOS

            A 63 MPH WIND GUST WAS MEASURED AT THE GEORGETOWN AIRPORT
            IN ASSOCIATION WITH A FAST MOVING SQUALL LINE.

0241 AM     TSTM WND GST     MILLVILLE               39.39N 75.05W
03/05/2008  M52.00 MPH       CUMBERLAND         NJ   ASOS

            A 52 MPH WIND GUST WAS MEASURED AT THE MILLVILLE AIRPORT
            IN ASSOCIATION WITH A FAST MOVING SQUALL LINE.

0250 AM     TSTM WND GST     PHILADELPHIA            40.01N 75.13W
03/05/2008  M54.00 MPH       PHILADELPHIA       PA   ASOS

            A 54 MPH WIND GUST WAS MEASURED AT THE PHILADELPHIA
            INTERNATIONAL AIRPORT IN ASSOCIATION WITH A FAST MOVING
            SQUALL LINE.

0308 AM     TSTM WND GST     ATLANTIC CITY           39.36N 74.44W
03/05/2008  M58.00 MPH       ATLANTIC           NJ   ASOS

            A 58 MPH WIND GUST WAS MEASURED AT THE ATLANTIC CITY
            INTERNATIONAL AIRPORT IN POMONA IN ASSOCIATION WITH A
            FAST MOVING SQUALL LINE.

0308 AM     TSTM WND GST     PHILADELPHIA            40.01N 75.13W
03/05/2008  M52.00 MPH       PHILADELPHIA       PA   ASOS

            A 52 MPH WIND GUST WAS MEASURED AT THE NORTHEAST
            PHILADELPHIA AIRPORT IN ASSOCIATION WITH A FAST MOVING
            SQUALL LINE.

0315 AM     TSTM WND GST     HAMMONTON               39.65N 74.77W
03/05/2008  M49.00 MPH       ATLANTIC           NJ   TRAINED SPOTTER

            A 49 MPH WIND GUST WAS MEASURED IN HAMMONTON IN
            ASSOCIATION WITH A FAST MOVING SQUALL LINE.

0355 AM     TSTM WND GST     FARMINGDALE             40.20N 74.17W
03/05/2008  M53.00 MPH       MONMOUTH           NJ   AWOS

            A 53 MPH WIND GUST WAS MEASURED AT THE BELMAR-FARMINGDALE
            AIRPORT IN ASSOCIATION WITH A FAST MOVING SQUALL LINE.

0400 AM     TSTM WND GST     SANDY HOOK              40.44N 73.99W
03/05/2008  M53.00 MPH       MONMOUTH           NJ   C-MAN STATION

            A 53 MPH WIND GUST WAS MEASURED IN SANDY HOOK IN
            ASSOCIATION WITH A FAST MOVING SQUALL LINE.

0400 AM     TSTM WND GST     POINT PLEASANT          40.08N 74.07W
03/05/2008  M51.00 MPH       OCEAN              NJ   C-MAN STATION

            A 51 MPH WIND GUST WAS MEASURED IN POINT PLEASANT IN
            ASSOCIATION WITH A FAST MOVING SQUALL LINE.

0400 AM     TSTM WND GST     11 SSE BROWN MILLS      39.82N 74.52W
03/05/2008  M56.00 MPH       BURLINGTON         NJ   MESONET

            A 56 MPH WIND GUST WAS REPORTED IN CHATSWORTH COYLE FIELD
            IN ASSOCIATION WITH A FAST MOVING SQUALL LINE.

0415 AM     TSTM WND DMG     EATONTOWN               40.29N 74.06W
03/05/2008                   MONMOUTH           NJ   TRAINED SPOTTER

            TREE DOWN ON TRAILER.

0415 AM     TSTM WND GST     TINTON FALLS            40.27N 74.09W
03/05/2008  E60.00 MPH       MONMOUTH           NJ   TRAINED SPOTTER

&&

GORSE/JJM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 strong wind. Local standard time, as filed.

Strong Wind, Berks

When
March 5, 7:00 AM EST to 12:00 PM EST
Where
Berks forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$10,000
Reported by
Newspaper
Coordinates
40.416, -75.926 (the zone’s center; the record gives no point)

Strong Wind, Chester

When
March 5, 7:00 AM EST to 12:00 PM EST
Where
Chester forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$2,000
Reported by
Newspaper

Strong Wind, Delaware

When
March 5, 8:00 AM EST to 12:00 PM EST
Where
Delaware forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$2,000
Reported by
Newspaper
Coordinates
39.917, -75.399 (the zone’s center; the record gives no point)

Strong Wind, Northampton

When
March 5, 8:00 AM EST to 12:00 PM EST
Where
Northampton forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$1,000
Reported by
Newspaper
Coordinates
40.754, -75.307 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2008Every state in 2008This day in weather historyWarnings in Pennsylvania, March 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 88982, 88983, 88984, 88985.